Econometrica: Jan 2005, Volume 73, Issue 1

The Expected Number of Nash Equilibria of a Normal Form Game

https://doi.org/10.1111/j.1468-0262.2005.00567.x
p. 141-174

Andrew McLennan

Fix finite pure strategy sets , and let . In our model of a random game the agents' payoffs are statistically independent, with each agent's payoff uniformly distributed on the unit sphere in ℝ. For given nonempty we give a computationally implementable formula for the mean number of Nash equilibria in which each agent 's mixed strategy has support . The formula is the product of two expressions. The first is the expected number of totally mixed equilibria for the truncated game obtained by eliminating pure strategies outside the sets . The second may be construed as the “probability” that such an equilibrium remains an equilibrium when the strategies in the sets become available.

Log In To View Full Content

Supplemental Material

Supplement to "The Expected Number of Nash Equilibria of a Normal Form Game"

This supplement provides a detailed special case of the proof of Proposition 3.1 in "The Expected Number of Nash Equilibria of a Normal Form Game."

Read More View PDF


Back